Alert archive / Washington / Winter Storm Warnings in 2013

Winter Storm Warning 3, NWS Seattle, WA

January 27, 2013

NWS Seattle, WA issued this winter storm warning at Jan 27, 2013, 9:15 PM PST. It took effect at Jan 28, 2013, 4:00 AM PST. It was in force for 54 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 27, 2013, 9:15 PM PST (05:15 UTC)
In effect from
Jan 28, 2013, 4:00 AM PST
Expired
Jan 30, 2013, 10:00 AM PST
In force
54 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

091 
WWUS46 KSEW 280515
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
915 PM PST SUN JAN 27 2013

.A WEATHER SYSTEM THAT BROUGHT SNOW TO THE CASCADES TODAY WILL
TAPER TONIGHT. A SECOND WEATHER SYSTEM WILL AFFECT THE CASCADES
AND OLYMPICS MONDAY AFTERNOON THROUGH MONDAY NIGHT...FOLLOWED BY
A THIRD SYSTEM TUESDAY AFTERNOON AND EVENING. THE SECOND AND THIRD
SYSTEMS ARE EXPECTED TO BRING HEAVY SNOW TO THE CASCADES AND
OLYMPICS. THERE MAY NOT BE MUCH OF A BREAK BETWEEN THE TWO SYSTEMS.

WAZ518-519-281415-
/O.UPG.KSEW.WS.A.0003.130128T1800Z-130130T1200Z/
/O.NEW.KSEW.WS.W.0003.130128T1800Z-130130T1200Z/
/O.CON.KSEW.WW.Y.0004.000000T0000Z-130128T0800Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
915 PM PST SUN JAN 27 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...
...WINTER STORM WARNING IN EFFECT FROM 10 AM MONDAY TO 4 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10 AM MONDAY TO
4 AM PST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* SOME AFFECTED LOCATIONS...MOUNT BAKER...STEVENS PASS... 
  SNOQUALMIE PASS...WHITE PASS...PARADISE ON MOUNT RAINIER. 

* TIMING...SNOW WILL TAPER AFTER MIDNIGHT. SNOW WILL INCREASE
  AGAIN LATER MONDAY...CONTINUING THROUGH MONDAY NIGHT INTO
  TUESDAY EVENING.

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 4 FEET IS POSSIBLE WITH
  THE TWO WEATHER SYSTEMS AFFECTING THE CASCADES MONDAY AFTERNOON
  THROUGH TUESDAY EVENING. THE HEAVIEST ACCUMULATIONS ARE EXPECTED
  OVER THE CENTRAL CASCADES AROUND MOUNT RAINIER.

* MAIN IMPACT...WINTER DRIVING CONDITIONS ARE LIKELY.

* SNOW LEVEL...1500 FEET MONDAY RISING TO 3000 FEET MONDAY NIGHT
  AND TUESDAY.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.HE APPROPRIATE WINTER WEATHER ADVISORY
CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE PLANNING TRAVEL IN THE WATCH AREA SHOULD BE PREPARED FOR
HAZARDOUS...WINTER DRIVING CONDITIONS.

&&

$$

WAZ513-281415-
/O.NEW.KSEW.WS.W.0003.130128T1200Z-130130T0600Z/
OLYMPICS-
915 PM PST SUN JAN 27 2013

...WINTER STORM WARNING IN EFFECT FROM 4 AM MONDAY TO 10 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 AM MONDAY TO
10 PM PST TUESDAY.

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE.

* TIMING...SNOW WILL BEGIN MONDAY AND CONTINUE THROUGH TUESDAY
  NIGHT.

* SNOW ACCUMULATIONS...1 TO 3 FEET.

* SNOW LEVEL...1500 FEET MONDAY RISING TO 5000 FEET TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE PLANNING TRAVEL IN THE WATCH AREA SHOULD BE PREPARED FOR
HAZARDOUS...WINTER DRIVING CONDITIONS.

&&

$$
6 follow-up statements
239 
WWUS46 KSEW 281350
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
550 AM PST MON JAN 28 2013

.A WEATHER SYSTEM WILL AFFECT THE CASCADES AND OLYMPICS TODAY AND
TONIGHT. A SECOND SYSTEM WILL QUICKLY FOLLOW TUESDAY AFTERNOON
THROUGH TUESDAY NIGHT. THESE TWO SYSTEMS ARE EXPECTED TO BRING
HEAVY SNOW TO THE CASCADES AND OLYMPICS. THERE WILL LIKELY BE A
LULL IN BETWEEN THE TWO SYSTEMS FOR THE FIRST PART OF TUESDAY.

WAZ513-290030-
/O.CON.KSEW.WS.W.0003.000000T0000Z-130130T0600Z/
OLYMPICS-
550 AM PST MON JAN 28 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST
TUESDAY...

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE.

* TIMING...SNOW WILL INCREASE TODAY...BECOMING HEAVY AT TIMES IN
  THE AFTERNOON AND EVENING...THEN TAPERING LATE TONIGHT. THERE
  WILL BE A LULL IN THE HEAVY SNOW TUESDAY MORNING BUT LIGHTER
  SNOW WILL CONTINUE. SNOW WILL INCREASE AGAIN LATER IN THE DAY AS
  A SECOND WEATHER SYSTEM MOVES INTO THE AREA.

* WIND...STRONG WEST WINDS WILL CAUSE AREAS OF BLOWING AND
  DRIFTING SNOW THIS AFTERNOON AND EVENING.

* SNOW ACCUMULATIONS...1 TO 3 FEET BY TUESDAY EVENING.

* SNOW LEVEL...2000 FEET TODAY...RISING TO 4000 FEET TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING OR
IMMINENT. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD BE
PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS.

&&

$$

WAZ518-519-290030-
/O.CON.KSEW.WS.W.0003.130128T1800Z-130130T1200Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
550 AM PST MON JAN 28 2013

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 4 AM PST WEDNESDAY...

* SOME AFFECTED LOCATIONS...MOUNT BAKER...STEVENS PASS... 
  SNOQUALMIE PASS...WHITE PASS...PARADISE ON MOUNT RAINIER. 

* TIMING...SNOW WILL INCREASE TODAY...BECOMING HEAVY AT TIMES IN
  THE AFTERNOON. THE SNOW WILL CONTINUE TONIGHT...TAPERING LATE.
  THERE WILL BE A LULL IN THE HEAVY SNOW FOR MUCH OF THE DAY
  TUESDAY IN BETWEEN WEATHER SYSTEMS BUT LIGHTER SNOW WILL
  CONTINUE. SNOW WILL THEN INCREASE LATE IN THE DAY TUESDAY AND
  CONTINUE...HEAVY AT TIMES TUESDAY NIGHT.

* WIND...WEST WINDS WILL INCREASE TODAY...BECOMING STRONG IN THE
  AFTERNOON AND EVENING HOURS. WINDS WILL EASE LATE TONIGHT OR
  TUESDAY MORNING. AREAS OF BLOWING AND DRIFTING SNOW ARE LIKELY
  THIS AFTERNOON THROUGH EARLY TUESDAY MORNING.

* SNOW ACCUMULATIONS...2 TO 4 FEET BY TUESDAY NIGHT. THE HEAVIEST
  ACCUMULATIONS ARE EXPECTED OVER THE CENTRAL CASCADES AROUND
  MOUNT RAINIER.

* MAIN IMPACT...WINTER DRIVING CONDITIONS ARE LIKELY.

* SNOW LEVEL...1500 TO 2000 FEET TODAY...RISING TO AROUND 3000
  FEET ON TUESDAY...THEN TO 3500 TO 4500 FEET TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING OR
IMMINENT. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD BE
PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS.

&&

$$

GS
036 
WWUS46 KSEW 282302
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
302 PM PST MON JAN 28 2013

.A WEATHER SYSTEM WILL AFFECT THE CASCADES AND OLYMPICS TONIGHT.
A SECOND SYSTEM WILL QUICKLY FOLLOW TUESDAY AFTERNOON THROUGH
TUESDAY NIGHT. THESE TWO SYSTEMS ARE EXPECTED TO BRING HEAVY SNOW
TO THE CASCADES AND OLYMPICS. THERE WILL LIKELY BE A LULL IN
BETWEEN THE TWO SYSTEMS FOR THE FIRST PART OF TUESDAY.

WAZ513-291300-
/O.CON.KSEW.WS.W.0003.000000T0000Z-130130T0600Z/
OLYMPICS-
302 PM PST MON JAN 28 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST
TUESDAY...

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE.

* TIMING...HEAVY SNOW WILL CONTINUE THIS EVENING...THEN TAPER DOWN
  LATE TONIGHT. THERE WILL BE A LULL IN THE HEAVY SNOW TUESDAY
  MORNING BUT LIGHTER SNOW WILL CONTINUE. SNOW WILL THEN INCREASE
  AGAIN LATER IN THE DAY AS A SECOND WEATHER SYSTEM MOVES INTO THE
  AREA.

* WIND...STRONG WEST WINDS WILL CAUSE AREAS OF BLOWING AND 
  DRIFTING SNOW THIS AFTERNOON AND EVENING. 

* SNOW ACCUMULATIONS...1 TO 3 FEET BY TUESDAY EVENING.

* SNOW LEVEL...2000 FEET TODAY...RISING TO 4000 FEET TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD BE
PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS.

&&

$$

WAZ518-519-291300-
/O.CON.KSEW.WS.W.0003.000000T0000Z-130130T1200Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
302 PM PST MON JAN 28 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY...

* SOME AFFECTED LOCATIONS...MOUNT BAKER...STEVENS PASS... 
  SNOQUALMIE PASS...WHITE PASS...PARADISE ON MOUNT RAINIER. 

* TIMING...HEAVY SNOW WILL CONTINUE THIS EVENING...THEN TAPER DOWN
  EARLY TUESDAY MORNING. THERE WILL BE A LULL IN THE HEAVY SNOW FOR
  MUCH OF THE DAY TUESDAY IN BETWEEN WEATHER SYSTEMS BUT LIGHTER
  SNOW WILL CONTINUE. SNOW WILL THEN INCREASE LATE IN THE DAY
  TUESDAY AND CONTINUE...HEAVY AT TIMES TUESDAY NIGHT.

* WIND...WEST WINDS WILL INCREASE TODAY...BECOMING STRONG IN THE 
  AFTERNOON AND EVENING HOURS. WINDS WILL EASE LATE TONIGHT OR 
  TUESDAY MORNING. AREAS OF BLOWING AND DRIFTING SNOW ARE LIKELY 
  THIS AFTERNOON THROUGH EARLY TUESDAY MORNING. 

* SNOW ACCUMULATIONS...2 TO 4 FEET BY TUESDAY NIGHT. THE 
  HEAVIEST ACCUMULATIONS ARE EXPECTED OVER THE CENTRAL CASCADES 
  AROUND MOUNT RAINIER. 

* MAIN IMPACT...WINTER DRIVING CONDITIONS ARE LIKELY.

* SNOW LEVEL...AROUND 2000 FEET TONIGHT...RISING TO AROUND 3000
  FEET TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD BE
PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS.

&&

$$
434 
WWUS46 KSEW 290515
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
915 PM PST MON JAN 28 2013

.A DISTURBANCE DROPPING SOUTHEAST FROM WESTERN BRITISH COLUMBIA
WILL GIVE ANOTHER ROUND OF HEAVY SNOW TO THE MOUNTAINS TONIGHT.
PRECIPITATION WILL TAPER OFF BETWEEN SYSTEMS TUESDAY MORNING
THROUGH EARLY TUESDAY AFTERNOON. A SECOND SYSTEM WILL MOVE INTO
THE AREA LATE TUESDAY AFTERNOON INTO EARLY WEDNESDAY MORNING
BRINGING ANOTHER ROUND OF HEAVY SNOW TO THE MOUNTAINS.

WAZ513-291315-
/O.CON.KSEW.WS.W.0003.000000T0000Z-130130T0600Z/
OLYMPICS-
915 PM PST MON JAN 28 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST
TUESDAY...

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE.

* TIMING...HEAVY SNOW WILL TAPER OFF LATE TONIGHT. THERE WILL BE
  A LULL IN THE HEAVY SNOW TUESDAY MORNING BUT LIGHTER SNOW WILL
  CONTINUE. SNOW WILL THEN INCREASE TUESDAY AFTERNOON AS ANOTHER
  SYSTEM MOVES INTO THE AREA.

* SNOW ACCUMULATIONS...1 TO 2 FEET TONIGHT THROUGH TUESDAY NIGHT
  WITH A LULL IN PRECIPITATION TUESDAY MORNING THROUGH EARLY AFTERNOON. 

* SNOW LEVEL...2000 FEET TONIGHT...3000 FEET TUESDAY...AND RISING
  TO 4500 FEET TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD BE
PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS.

&&

$$

WAZ518-519-291315-
/O.CON.KSEW.WS.W.0003.000000T0000Z-130130T1200Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
915 PM PST MON JAN 28 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY...

* SOME AFFECTED LOCATIONS...MOUNT BAKER...STEVENS PASS... 
  SNOQUALMIE PASS...WHITE PASS...PARADISE ON MOUNT RAINIER. 

* TIMING...HEAVY SNOW WILL CONTINUE TONIGHT. THERE WILL BE A LULL
  IN THE PRECIPITATION TUESDAY IN BETWEEN WEATHER SYSTEMS BUT
  LIGHTER SNOW WILL CONTINUE. SNOW WILL INCREASE LATE TUESDAY
  AFTERNOON AND CONTINUE TO BE HEAVY AT TIMES THROUGH TUESDAY
  NIGHT.

* WIND...WEST WINDS 30 TO 50 MPH CAN BE EXPECTED AT TIMES OVER
  HIGHER MOUNTAIN RIDGES TONIGHT...THEN AGAIN TUESDAY NIGHT.

* SNOW ACCUMULATIONS...ADDITIONAL SNOWFALL AMOUNTS AROUND 1 FOOT
  CAN BE EXPECTED TONIGHT. LIGHTER ACCUMULATIONS OF 2 TO 4 INCHES
  ARE EXPECTED TUESDAY MORNING AND EARLY AFTERNOON. ANOTHER 1 TO 2
  FEET OF SNOW CAN BE EXPECTED LATE TUESDAY AFTERNOON THROUGH
  TUESDAY NIGHT. THE HEAVIEST ACCUMULATIONS ARE EXPECTED OVER THE
  CENTRAL CASCADES AROUND MOUNT RAINIER.

* MAIN IMPACT...WINTER DRIVING CONDITIONS ARE EXPECTED IN THE
  PASSES.

* SNOW LEVEL...1500 TO 2000 FEET TONIGHT RISING TO 3000 FEET ON
  TUESDAY AND 3500 TO 4000 FEET TUESDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD BE
PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS.

&&

$$

WEATHER.GOV/SEATTLE
102 
WWUS46 KSEW 291133
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
333 AM PST TUE JAN 29 2013

.THERE WILL BE A RELATIVE LULL IN THE HEAVY SNOW OVER THE
MOUNTAINS TODAY. SNOW WILL INCREASE AGAIN TONIGHT AS A
DISTURBANCE DROPS SOUTHEAST FROM WESTERN BRITISH COLUMBIA. HEAVY
SNOW WILL CONTINUE INTO WEDNESDAY WITH RISING SNOW LEVELS.

WAZ513-291245-
/O.CAN.KSEW.WS.W.0003.000000T0000Z-130130T0600Z/
OLYMPICS-
333 AM PST TUE JAN 29 2013

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER
STORM WARNING. 

2 TO 5 INCHES ARE LIKELY THROUGH THIS EVENING. SNOW LEVELS WILL
RISE ABOVE 5500 FEET TONIGHT.

$$

WAZ518-519-292000-
/O.EXT.KSEW.WS.W.0003.000000T0000Z-130130T1800Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
333 AM PST TUE JAN 29 2013

...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY...

* SOME AFFECTED LOCATIONS...MOUNT BAKER...STEVENS PASS... 
  SNOQUALMIE PASS...WHITE PASS...PARADISE ON MOUNT RAINIER. 

* TIMING...THERE WILL BE A LULL IN THE PRECIPITATION TODAY IN
  BETWEEN WEATHER SYSTEMS BUT LIGHTER SNOW WILL CONTINUE. SNOW
  WILL INCREASE LATE THIS AFTERNOON AND CONTINUE TO BE HEAVY AT
  TIMES INTO WEDNESDAY MORNING.

* SNOW ACCUMULATIONS...2 TO 4 INCHES ARE EXPECTED TODAY. HEAVIER
  SNOW WILL RE-DEVELOP TONIGHT WITH ANOTHER 1 TO 2 FEET POSSIBLE
  BY LATE WEDNESDAY MORNING. THE HEAVIEST ACCUMULATIONS ARE
  EXPECTED OVER THE CENTRAL CASCADES AT HIGHER ELEVATIONS LIKE
  MOUNT RAINIER. THE PASSES WILL SEE UP TO A FOOT OF NEW SNOW WITH
  SNOW TURNING TO RAIN LATE TODAY OR TONIGHT.

* MAIN IMPACT...WINTER DRIVING CONDITIONS ARE EXPECTED.

* SNOW LEVEL...AROUND 3000 FEET...RISING TO 3500 TO 4000 FEET
  LATER TODAY...4000 TO 4500 FEET TONIGHT...AND 4500 TO 5500 FEET
  ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD BE
PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS.

&&

$$
089 
WWUS46 KSEW 291723
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
923 AM PST TUE JAN 29 2013

.THERE WILL BE A RELATIVE LULL IN THE HEAVY SNOW OVER THE
MOUNTAINS TODAY. SNOW WILL INCREASE AGAIN TONIGHT AS A
DISTURBANCE DROPS SOUTHEAST FROM WESTERN BRITISH COLUMBIA. HEAVY
SNOW WILL CONTINUE INTO WEDNESDAY WITH RISING SNOW LEVELS.

WAZ518-519-300000-
/O.CON.KSEW.WS.W.0003.000000T0000Z-130130T1800Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
923 AM PST TUE JAN 29 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
WEDNESDAY...

* SOME AFFECTED LOCATIONS...MOUNT BAKER...STEVENS PASS... 
  SNOQUALMIE PASS...WHITE PASS...PARADISE ON MOUNT RAINIER. 

* TIMING...THERE WILL BE A LULL IN THE PRECIPITATION TODAY IN 
  BETWEEN WEATHER SYSTEMS BUT LIGHTER SNOW WILL CONTINUE. SNOW 
  WILL INCREASE LATE THIS AFTERNOON AND CONTINUE TO BE HEAVY AT 
  TIMES INTO WEDNESDAY MORNING. 

* SNOW ACCUMULATIONS...2 TO 4 INCHES ARE EXPECTED TODAY. HEAVIER
  SNOW WILL RE-DEVELOP TONIGHT WITH ANOTHER 1 TO 2 FEET POSSIBLE
  BY LATE WEDNESDAY MORNING. THE HEAVIEST ACCUMULATIONS ARE
  EXPECTED OVER THE CENTRAL CASCADES AT HIGHER ELEVATIONS LIKE
  MOUNT RAINIER. SNOQUALMIE PASS WILL TURN OVER TO RAIN WITH A
  RAIN AND SNOW MIX AT STEVENS PASS.

* MAIN IMPACT...WINTER DRIVING CONDITIONS ARE EXPECTED.

* SNOW LEVEL...AROUND 3000 FEET THIS MORNING...RISING TO AROUND
  4000 FEET THIS AFTERNOON AND EVENING. SNOW LEVELS WILL RISE TO
  AROUND 5000 FT ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD BE
PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS. FOR ROAD
CONDITIONS OR TRAVEL ALERTS...CALL 5-1-1 OR 1-800-695-7623...OR
VISIT WWW.WSDOT.WA.GOV.

&&

$$

33
550 
WWUS46 KSEW 292320
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
320 PM PST TUE JAN 29 2013

.MOUNTAIN SNOW WILL INCREASE TONIGHT AS ANOTHER UPPER LEVEL
DISTURBANCE TRACKS THROUGH WESTERN WASHINGTON. SNOW WILL BE HEAVY
AT TIMES THROUGH WEDNESDAY MORNING. THE SNOW LEVELS WILL CONTINUE
TO RISE WITH HEAVY SNOW MAINLY AFFECTING THE HIGHER RIDGES. 

WAZ518-519-301300-
/O.CON.KSEW.WS.W.0003.000000T0000Z-130130T1800Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
320 PM PST TUE JAN 29 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
WEDNESDAY...

* SOME AFFECTED LOCATIONS...MOUNT BAKER...STEVENS PASS...WHITE
  PASS...PARADISE ON MOUNT RAINIER.

* TIMING...SNOW WILL INCREASE TONIGHT AND CONTINUE TO BE HEAVY AT
  TIMES INTO WEDNESDAY MORNING.

* SNOW ACCUMULATIONS...1 TO 2 FEET OF NEW SNOW POSSIBLE THROUGH
  LATE WEDNESDAY MORNING. THE HEAVIEST ACCUMULATIONS ARE EXPECTED
  OVER THE CENTRAL CASCADES AT HIGHER ELEVATIONS LIKE MOUNT
  RAINIER. EXPECT A RAIN AND SNOW MIX AT STEVENS PASS THIS
  EVENING...CHANGING OVER TO RAIN WEDNESDAY MORNING. SNOQUALMIE
  PASS WILL SEE MAINLY RAIN. 

* SNOW LEVEL...AROUND 3000 FEET THIS AFTERNOON...RISING TO AROUND
  4000 FEET THIS EVENING. THE SNOW LEVEL WILL RISE TO AROUND 5000
  FEET ON WEDNESDAY.

* MAIN IMPACT...WINTER DRIVING CONDITIONS ARE EXPECTED ACROSS THE
  HIGHER PASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING
OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD BE
PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS. FOR ROAD
CONDITIONS OR TRAVEL ALERTS...CALL 5-1-1 OR 1-800-695-7623...OR
VISIT WWW.WSDOT.WA.GOV.

&&

$$
33

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Jan 27, 6:00 PM PST, 3 hours 15 minutes earlier.

Area forecast discussion, Jan 27, 6:00 PM PST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED WATCH-WARNING SECTION
NATIONAL WEATHER SERVICE SEATTLE WA
600 PM PST SUN JAN 27 2013

RESENDING.

.SYNOPSIS...A WEATHER SYSTEM WILL MOVE SOUTHEAST ACROSS WESTERN
WASHINGTON THIS EVENING BRINGING A LITTLE RAIN TO THE LOWLANDS AND
SNOW TO THE MOUNTAINS. A STRONGER WEATHER SYSTEM WILL FOLLOW MONDAY
AFTERNOON AND NIGHT...WITH A THIRD WEAKER SYSTEM ON TUESDAY. A WEAK
UPPER LEVEL RIDGE WILL PRODUCE A SHORT BREAK IN PRECIPITATION
WEDNESDAY...BUT A SMALL UPPER LEVEL TROUGH WILL BRING SHOWERS ON
THURSDAY. A STRONGER RIDGE WILL BUILD JUST OFFSHORE FOR A LONGER DRY
PERIOD FRIDAY AND SATURDAY.

&&

.SHORT TERM...MOIST NW FLOW ALOFT WILL PERSIST OVER W WA TONIGHT
THROUGH TUESDAY...BETWEEN THE UPPER LEVEL LONGWAVE RIDGE
OFFSHORE ALONG 140W AND AN UPPER LEVEL TROUGH OVER THE ROCKIES. THE
FLOW ALOFT IN THE JETSTREAM THAT IS OVER THE REGION IS
STRONG...AROUND 120 KT OVER W WA AND AROUND 140 KT OVER B.C.

RADAR SHOWS THAT PRECIP HAS BECOME STEADIER AND A BIT MORE
CONTIGUOUS THIS AFTERNOON AS AN UPPER LEVEL SHORTWAVE TROUGH
APPROACHES THE AREA AND A 130 KT JETSTREAK AXIS MOVES OVERHEAD.
MOUNTAIN STATIONS ARE SHOWING SIGNS THAT SNOW IS STARTING TO PICK
UP. MODELS AGREE THAT THE SHORTWAVE AND JET AXIS WILL MOVE E OF THE
AREA AFTER MIDNIGHT...WITH PRECIP DIMINISHING. THE SNOW ADVISORY FOR
THE CASCADES WILL RUN THROUGH MIDNIGHT AS PLANNED.

MODELS REMAIN GENERALLY CONSISTENT WITH THE SECOND SYSTEM AFFECTING
THE AREA FROM MONDAY AFTERNOON THROUGH MONDAY NIGHT. THIS SYSTEM
DEVELOPS GOOD WARM ADVECTION AT 850 MB ALONG WITH STRONG NW WINDS
35-50 KT...ALSO AT 850 MB. THIS WILL SET UP HEAVY SNOW OVER THE
MOUNTAINS WITH THE HEAVIEST AMOUNTS OVER THE CASCADES. NAM/WRF-GFS
12 HOUR QPF FOR THE CASCADES SHOWS SOMETHING LIKE 1.5 TO 2.5 INCHES
OF WATER EQUIVALENT MONDAY NIGHT 00Z-12Z...SO THIS COULD GENERATE 2
TO 3 FEET OF NEW SNOW. THE AREA AFFECTED WOULD BE FROM STEVENS PASS
SOUTHWARD...WITH THE HEAVIEST AMOUNTS AROUND MOUNT RAINIER. MUCH OF
THIS IS LIKELY DUE TO THE STRONG OROGRAPHIC COMPONENT CAUSED BY THE
NW WINDS. WITH AN ADVISORY ALREADY IN EFFECT FOR THAT AREA THIS
EVENING...I WILL LEAVE THE WINTER STORM WATCH UP FOR NOW WITH THE
INTENT BEING TO UPGRADE TO A WARNING ONCE THE ADVISORY HAS ENDED.
SNOW LEVELS WILL START AROUND 1500 FEET MONDAY AFTERNOON THEN RISE
GRADUALLY TO AROUND 3000 FEET BY 12Z TUESDAY MORNING. THIS WOULD
MEAN SNOW AT ALL THE PASSES...POSSIBLY TURNING TO RAIN AT SNOQUALMIE
PASS LATER TUESDAY MORNING. THE LOWLANDS WILL RECEIVE MUCH LESS RAIN
AND THERE WILL PROBABLY BE SOME RAIN SHADOWING ON THE SE SIDE OF THE
OLYMPICS. ONSHORE FLOW WILL INCREASE WITH BREEZY WINDS IN MANY
SPOTS.

A THIRD WEATHER SYSTEM WILL AFFECT THE AREA TUESDAY AFTERNOON
THROUGH AT LEAST TUESDAY EVENING...WHICH DOES NOT GIVE MUCH OF A
BREAK AFTER THE MONDAY AFTERNOON/NIGHT SYSTEM. THE MAIN FORCING
LOOKS LIKE ANOTHER UPPER LEVEL SHORTWAVE TROUGH. NW 850 MB FLOW
STILL LOOKS SIGNIFICANT...BUT NOT AS STRONG AS THE PREVIOUS WARM
ADVECTION SYSTEM. STILL IT MAY END UP DROPPING ANOTHER FOOT OF SNOW
OVER THE CASCADES. SNOW LEVELS WILL BE AROUND 3500 TO 4000 FEET SO
THE LOWER PASSES WILL PROBABLY SEE MORE RAIN...OR A MIX. THE NAM
BRINGS THIS THIRD SYSTEM THROUGH THE AREA FASTER THAN THE
GFS...MOVING S OF THE AREA BY 00Z TUESDAY AFTERNOON AS OPPOSED TO
06Z TUESDAY NIGHT. THE WINTER STORM WATCH WAS MADE LONG ENOUGH TO
SPAN BOTH SYSTEMS AND GOES OUT THROUGH TUESDAY NIGHT TO COVER THE
SLOWER GFS TIMING. ONCE AGAIN LESS RAIN IS EXPECTED OVER THE
LOWLANDS.

NW FLOW WILL CONTINUE WEDNESDAY BUT THERE WILL NOT BE ANY
SIGNIFICANT SYSTEMS CROSS THE AREA. ENOUGH MOISTURE AND FLOW ALOFT
WILL PERSIST TO KEEP A CHANCE OF RAIN OVER THE AREA. KAM

.LONG TERM...GFS AND ECMWF ARE IN GOOD AGREEMENT KEEPING AN UPPER
LEVEL RIDGE OFFSHORE ALONG 130W ON THURSDAY THEN PROGRESSING IT
INLAND FRIDAY...THEN E ON SATURDAY. THE RIDGE IS WEAK ENOUGH FOR A
WEAK SHORTWAVE TROUGH TO BREAK THROUGH AND MOVE ACROSS W WA ON
THURSDAY...HENCE THE CHANCE OF SHOWERS IN THE FORECAST. FRIDAY AND
SATURDAY LOOK LIKE DRY DAYS WITH THE RIDGE OVERHEAD...WITH A CHANCE
THAT FRIDAY COULD EVEN BE MOSTLY SUNNY. I HAVE LEFT SUNDAY DRY AS
THE 12Z GFS/ECMWF WERE JUST BRINGING A SYSTEM TO THE COAST LATE IN
THE DAY. HOWEVER THE 18Z GFS IS A LITTLE FASTER. KAM

&&

.HYDROLOGY...FLOODING IS NOT EXPECTED FOR THE NEXT 7 DAYS.

&&

.AVIATION...AN UPPER LEVEL RIDGE OVER THE NE PAC WILL MAINTAIN
NORTHWEST FLOW OVER WESTERN WASHINGTON TONIGHT. SHOWERS WILL
CONTINUE ACROSS THE AREA THIS EVENING AS AN UPPER LEVEL DISTURBANCE
TRACKS THROUGH THE REGION. SHOWERS WILL MAINLY AFFECT THE CASCADES
AFTER MIDNIGHT AS THE WAVE EXITS. LOW LEVEL ONSHORE FLOW WILL
PREVAIL WITH CIGS LIKELY IN MVFR RANGE...THE MOUNTAINS WILL BE
OBSCURED. ANOTHER DISTURBANCE WILL BRING MORE SHOWERS TO WESTERN WA
MON AFTERNOON. 33

KSEA...EXPECT SHOWERS IN THE VICINITY THIS EVENING AS AN UPPER LEVEL
DISTURBANCE TRACKS THROUGH WESTERN WA. SURFACE WINDS ARE SOUTH TO
SOUTHWEST AT 10-15 KT...EASING BY 06Z. CIGS WILL LIKELY REMAIN IN
MVFR RANGE. 33

&&

.MARINE...MODERATE TO STRONG ONSHORE FLOW WILL PREVAIL ACROSS
WESTERN WASHINGTON OVER THE NEXT SEVERAL DAYS. PRESSURE GRADIENTS
WILL INCREASE LATE THIS AFTERNOON AS A FRONT OR SURFACE TROUGH MOVES
INLAND. ONSHORE FLOW WILL INCREASE FURTHER ON MON AS HIGH PRES OVER
THE NE PAC SHIFTS EAST...WITH LOW PRES OVER INTERIOR B.C. MODELS ARE
SHOWING GALE FORCE WESTERLIES THROUGH THE STRAIT OF JUAN DE FUCA AND
ADMIRALTY INLET...WITH SMALL CRAFT ADVISORY WINDS ACROSS THE
REMAINING WATERS. WINDS WILL EASE MIDWEEK AS HIGH PRES MOVES INLAND.
THE FLOW WILL THEN TURN OFFSHORE BY FRI AS HIGH PRES SHIFTS INTO
EASTERN WA. 33

&&

AVALANCHE...INCREASING NORTHWEST FLOW AND INCREASING MOISTURE WITH
RISING SNOW LEVELS SHOULD BE SEEN STARTING MONDAY AFTERNOON. THIS
SHOULD CAUSE INCREASING MODERATE TO HEAVY SNOW AND WARMING
TEMPERATURES STARTING MONDAY AFTERNOON IN THE OLYMPICS AND
WASHINGTON CASCADES. THESE CLASSIC AVALANCHE CONDITIONS MAY CONTINUE
WELL INTO TUESDAY. PLEASE SEE NWAC.US FOR DETAILS. FERBER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY THIS EVENING FOR THE WEST SLOPES OF THE
      NORTHERN AND CENTRAL CASCADES.
    .WINTER STORM WATCH MONDAY AFTERNOON THROUGH TUESDAY NIGHT FOR
     THE WEST SLOPES OF THE NORTHERN AND CENTRAL CASCADES.
PZ...SMALL CRAFT ADVISORY COASTAL WATERS...CENTRAL AND EAST STRAIT
      OF JUAN DE FUCA...ADMIRALTY INLET...PUGET SOUND AND HOOD CANAL.
    .GALE WATCH FOR MONDAY AFTERNOON AND MONDAY NIGHT CENTRAL STRAIT
       OF JUAN DE FUCA...EAST ENTRANCE STRAIT...ADMIRALTY INLET.
    .SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS GRAYS HARBOR.

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 3:30 AM PSTGale WarningSEW27 hr
Jan 28, 3:30 AM PSTSmall Craft AdvisorySEW17 hr

Nearby

Winter Storm Warnings in Washington, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.